MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-3-8-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report of concert coil non-detachment.The patient was undergoing treatment of an unruptured aneurysm.Vessel tortuosity was described as moderate.The devices were prepared as indicated in the ifu.It was reported that "while following the ifu, the physician hardly detach the coil on the target vessel (b/o resistance)".The coil was replaced with a new coil to continue the procedure without further issue.There were no reports of patient injury in association with this event.There are no images available for review.
 
Additional Manufacturer Narrative
The device was returned for evaluation within its introducer sheath; inside of a plastic bag and a shipping carton.The instant detacher was not returned; therefore, any contributing factors from the detacher could not be assessed.The tack weld replacement (twr) crimp and the pushwire distal to the break indicator (manual detachment location) were found to be intact.The pushwire found to be bent at 7.0 cm, 34.0 cm and 94.0 cm from the proximal end.The implant coil appeared to be in good condition.Under the microscope, the coin was located against the lumen stop.An in-house instant detacher was used to actuate the returned coil and the implant coil detached within 2 attempts, with difficulty due to the bends on the pushwire.Under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations and was found within specifications: specification dimensions for the coin are: @ 0.063mm: 0.063-0.089mm; @ 0.127mm: 0.075-0.105mm; @ 0.275mm: 0.086-0.108mm.Measured 0.073mm @ 0.063mm; measured 0.089mm @ 0.127mm; measured 0.090mm @ 0.275mm.The outer jacket was then removed.The i.D.Of the lumen stop and the retainer ring were found visually acceptable.The lumen stop inner diameter (id) was measured per dwgs31195 rev.A and found to be within specification.Specification dimension for the lumen stop inner fit id is 0.00220" minimum, and for the lumen stop inner fit id is 0.0029" maximum.It was measured 0.002687".The retainer ring inner diameter (id) was measured and found to be within specification.Specification dimension for the retainer ring inner dimension is 0.00455"+/- 0.00010 ".It was measured 0.00458".During evaluation, the detach element was removed from the implant coil.The detach element was in good shape and the detachment ball was found to be within specification = 0.0038" +/- 0.00010".The detachment ball was measured to be 0.00383".All other subassemblies appeared to be norm al and no other anomalies were observed.Based on the device analysis findings and the reported event details, the customer report of ¿non-detachment¿ was confirmed.The cause for the difficulty during detachment could not be determined; however, the intact twr crimps or the bends in the pushwire may have contributed to the non-detachment.The customer did not attempt to detach the implant coil by the manual method (via hypotube) as instructed per the ifu.The pushwire was found to be intact distal to the break indicator when the device was received.The returned coil performed as intended with an in-house instant detacher, with difficulty due to the bends on the pushwire.The cause for the bends could not be determined.All parts of the returned pushwire that could affect the detachment were found to be within specification.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8071080
Report Number2029214-2018-00938
Device Sequence Number2190105
Product Code KRD
UDI-Device Identifier00847536013391
UDI-Public00847536013391
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2021
Device Model NumberNV-3-8-HELIX
Device Catalogue NumberNV-3-8-HELIX
Device Lot NumberA648425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1